Jump to content

Exercising


nmorgen
 Share

Recommended Posts

I started doing regular walking last week. I have tried to keep my heart rate at about 125-130, which means I'm walking at a brisk pace. The only problem I'm having is that now my pulse the rest of the day is dropping, but my blood pressure is really high. I'm taking clonidine and it keeps my pulse at a good rate, but it doesn't really drop my blood pressure. I have had the problem with it dropping my pulse really low and increasing my bp. I'm just wondering if I should cut back on the clonidine to keep my blood pressure lower? My sitting pulse has dropped to about 69 and my bp is around 132/91, and I'm feeling the pressure headaches. I feel like I'm in a catch 22 situation. I like that my pulse has dropped, but the bp increase is really bothering me, ugh. Anyone have any advice? I'm thinking about taking some magnesium to lower the bp. I'm just confused on what I should do. I just really hate the pressure headaches with my bp being this high. It also bothers my utricle when my bp rises and I feel like I'm in a rocking boat. I don't really want to quit exercising, b/c I know it's good for me, but I am getting discouraged.

Maybe I can manage by dropping the clonidine dose? If my pulse continues to stay low maybe I don't need to take as much. I know that when I started this whole finding out whats wrong with me journey they put me on a myriad of bp medicines b/c I had standing hypertension. I ended up stopping them all and started taking 750mg of magnesium and it kept my bp in check. I'm wondering if I could start taking a smaller dose of magnesium like 250mg and dropping the clonidine.

I'm just looking for advice. Has anyone else tried dropping their clonidine dose? Has anyone else had this problem when they started exercising?

Thanks to everyone who responds.

Link to comment
Share on other sites

Hi,

clonidine can lower your BP as well as lower your heart rate so cutting back might actually increase your BP. Do you have an understanding PCP that you can call to discuss the recent changes and advise you on altering your meds?

Flop

Link to comment
Share on other sites

It is normal for your BP to increase during exercise and take some time to go down afterwards. In the long run, it should actually help lower your BP. Is the 130/90 what you get when you work out or soon after?

The bp was after working out. I think the exercise is doing it's job to stabilize my pulse, but the clonidine is dropping my pulse even lower and my bp is increasing to compensate. I was just wondering if I should reduce the clonidine and see if my pulse will stay at a more normal level and get an idea of what my bp is going to do. I think that if my pulse didn't drop so much that my bp would stay within normal range. The idea is to eventually be able to come off the clonidine with exercise. That at least is what my cardiologist has in mind.

Link to comment
Share on other sites

No one can really tell you what to do. You have to make the decision as to what is right for your body. Go with what your intution is telling you. You can always make a change either way, later. Only one way to find things out - experiement. Sometimes, if you need to liver detox - it will make your bp high too - milk thistle. As you said, magnesium worked for you before - but does that drop you too far when you lie down? It did me, but it may be okay to take in the day time and not at night. I was using at night and it dropped my bp too much, but I slept alot better, until I had to wake myself up and walk around to get my bp up.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...